Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 107, NWS Marquette, MI

October 7, 2012

NWS Marquette, MI issued this small craft advisory at Oct 7, 2012, 4:57 PM EDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Oct 12, 2012, 11:00 AM EDT
In force
5 days
Issued by
NWS Marquette, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 4:12 PM EDT, 45 minutes earlier.

Area forecast discussion, Oct 7, 4:12 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
412 PM EDT SUN OCT 7 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 410 PM EDT SUN OCT 7 2012

WV LOOP/12Z RAOBS/RUC ANALYSIS SHOW LARGE UPPER TROUGH FROM HUDSON
BAY INTO UPPER LAKES. ISOLD LK EFFECT SHRA OVER EASTERN LK SUPERIOR
SUPPORTED BY WEST WINDS ON PERIFERY OF SFC RIDGE WITH JUST ENOUGH
MOISTURE UP TO TEMPS COLDER THAN -10C. ELSEWHERE...MAINLY CLEAR
SKIES AND DRY AIR HAS ALLOWED DWPNTS TO CRASH INTO THE TEENS OVR
MUCH OF CNTRL UPR MICHIGAN. ANOTHER SHORTWAVE AND SFC TROUGH IS
BRINGING SCT LIGHT PRECIP TO SOUTHERN MANITOBA INTO FAR WEST
ONTARIO. SHORTWAVE DROPS EAST-SOUTHEAST THROUGH EVENING AND MAY
BRING A FEW SHOWERS TO KEWEENAW PENINSULA. FORECAST SOUNDINGS
INDICATE DRY AIR BLO H85 SO PRECIP WOULD BE LIGHT IF IT OCCURS
AT ALL. AFTER THAT MAIN CONCERN TONIGHT WILL BE MIN TEMPS. DRY
AIR REMAINS IN PLACE WITH PWATS 50 PCT OF NORMAL SO RADIATIONAL
COOLING POTENTIAL IS HIGH. OFFSETTING THIS SOMEWHAT THOUGH ARE
INCREASING WINDS ALOFT. KEPT MINS COOLEST /MID 20S/ OVER INTERIOR
CENTRAL AND EAST...BUT RESTRICTED COOLING OVER FAR WEST AND NEAR LK
SUPERIOR DUE TO THE INCREASING WINDS.

ON MONDAY...SHORTWAVE CURRENTLY DIGGING INTO NORTHERN ALBERTA AND
SASKATCHEWAN PUSHES INTO FAR NORTHERN PLAINS BY LATE IN THE DAY. AT
THE SFC...LOW PRESSURE DEVELOPS TOWARD NORTHWEST MINNESOTA BY
DAYBREAK AND THEN PUSHES ACROSS NORTHERN MINNESOTA THROUGH THE DAY.
SOUTHERLY WINDS AHEAD OF THE SFC LOW WILL BE MAIN ISSUE THROUGH
EARLY AFTN. BLYR WINDS UP TO 35 KTS ARE FCST MAINLY FROM LK MICHIGAN
NORTH THROUGH EASTERN LK SUPERIOR. STRONGEST WINDS ON LAND WILL BE
ALONG LK SUPERIOR SHORE EAST OF MUNISING. COULD SEE NEAR ADVY LEVEL
GUSTS IN THIS AREA...ESPECIALLY NEAR GRAND MARAIS. WARM AIR ADVECTION
H925-H6 AHEAD OF SFC LOW RESULTS IN SHROUD OF THICK MID CLOUDS
SPREADING ACROSS CWA BY MID AFTN. PRECIP MAY BE TOUGHER TO COME BY
THOUGH AS THERE IS PERSISTENT DRY AIR ADVECTION BLO H85. KEPT POPS
LIMITED TO WESTERN CWA MOST OF THE DAY...BUT BY LATE IN THE AFTN DO
EXPECT LOWER LAYERS TO BEGIN SATURATING ENOUGH TO ALLOW FOR CHANCES
OF PRECIP TO INCREASE...ESPECIALLY OVER WEST AND NORTHWEST WHERE
THERE IS STRONGER LIFT IN MOISTURE ABOVE 10KFT.

LAST THING FOR MONDAY WOULD BE POSSIBLE FIRE WX ISSUES...ESPECIALLY
IF THE ARRIVAL OF MID CLOUDS TREND SLOWER. 925MB-850MB TEMPS POINT
TO MAX TEMPS PUSHING UP AROUND 60F OVR CNTRL CWA. SIMILAR TO
TODAY...DWPNTS SHOULD MIX OUT AGAIN...POSSIBLY FALLING TO AROUND
20F. CERTAINLY WILL BE A BIGGER CONCERN IF THE CLOUDS/PRECIP ARE
SLOWER TO ARRIVE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 410 PM EDT SUN OCT 7 2012

MAIN ITEM FOR THE FIRST PART OF THE LONG TERM FORECAST WILL BE THE
LOW PRESSURE SYSTEM SLIDING FROM NRN MN AT 00Z TUES...TO JUST N OF
LK SUPERIOR AT 12Z TUES...THEN NE TO JAMES BAY AT 00Z WED. AS THIS
LOW MOVES NE ON TUES...IT WILL SLOWLY DRAG A TROUGH ACROSS THE
UPPER GREAT LAKES ON TUES INTO TUES NIGHT. THIS TROUGH WILL SLIDE
EAST ON WED...ALLOWING A HIGH PRESSURE RIDGE TO START TO MOVE INTO
THE WRN LK SUPERIOR BY WED AFTN.

AS THE LOW DEVELOPS UNDER THE LEFT FRONT OF AN 90KT UPPER JET ON
MONDAY EVENING...EXPECT MUCH OF THE AREA TO BE COVERED BY MID
CLOUDS DUE TO ISENTROPIC ASCENT ON 295-300K SFCS AND H850-700 WAA.
EXPECT SHOWERS TO BE ONGOING OVER NW LK SUPERIOR...CLOSER TO THE
LOW...BUT FARTHER TO THE SE UNCERTAINTY ARRIVES WITH LLVL DRY AIR.
THINKING THIS MY AID SOME EVAPORATION AS SHOWERS FALL INITIAL. BUT
AS THE LOWER LVLS TRY TO MOISTEN THROUGH THE EVENING...THINK THE
CHANCES WILL INCREASE SLIGHTLY. AS THE FORCING SHIFTS NE WITH THE
LOW OVERNIGHT...EXPECT THE PCPN CHANCES TO FOLLOW SUIT. SHOULD BE
GUSTY OVER THE ERN CWA UNDER SW WINDS AND STRONG PRESSURE GRADIENT.
EXPECT GALES OVER THE ERN THIRD OF LK SUPERIOR AND ALSO FOR THE LK
MI ZONES. HAVE BUMPED UP WINDS A TOUCH OVER LK MI...WITH GUSTS
TOWARDS 40KTS.

THINK MUCH OF THE WRN 2/3RDS OF THE CWA WILL BE DRY ON TUES...DUE
TO DRY MID LVL AIR ALONG/BEHIND THE STRONG SHORTWAVE ROTATING AROUND
THE UPPER TROUGH. THIS WAVE WILL INTERACT WITH EXISTING MOISTURE
OVER THE ERN 2/3RDS AND THE SFC TROUGH MOVING THROUGH THE CWA
EXPECT SHOWERS TO DEVELOP NEAR LK MI. HAVE TWEAKED POPS UP SOME
OVER THE EAST...ALTHOUGH IT APPEARS THE BEST CHANCES FOR RAIN WILL
BE OVER LK MI.

ONCE THE TROUGH FINALLY SHIFTS THROUGH AND NW FLOW INCREASES ACROSS
THE AREA...EXPECT LK EFFECT PCPN TO START UP TUES NIGHT...MAINLY
OVERNIGHT. H850 TEMPS ARE FALLING TO -7C PRODUCING A DELTA-T OF 13
TO 18 /WEST TO EAST/. DIURNAL COOLING WILL HELP THE CAA THROUGH THE
NIGHT...SO EXPECT A CHANGE OVER FROM RAIN TO SNOW FOR MUCH OF THE
CWA...EXCEPT LOCATIONS NEAR LK SUPERIOR WITH THE NW FLOW. THESE
SHOWERS SHOULD CONTINUE INTO WED MORNING BEFORE DRIER AIR ALOFT
BEGINS TO WEAKEN THE SHOWERS AND WINDS BACK TO THE W UNDER THE
APPROACHING HIGH PRESSURE RIDGE.

WED NIGHT THROUGH SUNDAY...

THE UPPER TROUGH THAT HAS BROUGHT PERIODS OF WAVES THROUGH THE
UPPER GREAT LAKES REGION SHOULD BEGIN TO LIFT TO THE NE ON
FRIDAY...BUT NOT BEFORE PUSHING ONE FINAL UPPER DISTURBANCE AND
WEAK LOW PRESSURE SYSTEM ACROSS THE UPPER GREAT LAKES ON THURS.
TRACK OF THE SHORTWAVE AND ASSOCIATED SFC LOW SHOULD KEEP MUCH OF
THE PCPN OVER THE N HALF OF THE CWA AND MAINLY OVER NRN LK
SUPERIOR. AS THE SYSTEM QUICKLY SHIFTS E ON THURS AFTN...ANOTHER
TRANSITION TO LK EFFECT PCPN WILL OCCUR. WINDS WILL BE OUT OF THE
NW AND WITH H850 TEMPS AROUND -7C THE DELTA-T VALUES SHOULD BE
ENOUGH OF LK EFFECT AND HAVE CONTINUED THE HIGHEST POPS OVER ERN LK
SUPERIOR AND FAVORED AREAS OVER ERN UPPER MI.

WITH THE UPPER TROUGH EXITING THE REGION...EXPECT WNW FLOW ACROSS
THE AREA AND A SFC HIGH BUILDING IN ON THURS NIGHT AND FRI.
LAKE EFFECT IS EXPECTED TO LINGER OVER THE WNW FAVORED
LOCATIONS OVER THE ERN CWA INTO FRI. OTHERWISE...EXPECT A DRY
PERIOD FOR FRI INTO FRI NIGHT FOR THE REST OF THE AREA. BOTH 12Z
GFS AND 00Z ECMWF ARE INDICATING THAT THE UPPER LOW THAT IS
CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE THROUGH THE SW STATES
THIS WEEK AND THEN EJECTING NE THROUGH THE OHIO RIVER VALLEY AND
GREAT LKS REGION ON SAT. AS EXPECTED...DIFFERENCES IN THE UPPER LVL
FEATURES...BUT THE OVERALL CLUSTERING IN THE H500 HEIGHTS OF THE 12Z
GFS ENS MEMBERS WOULD SUPPORT A SOLN SIMILAR TO THE DETERMINISTIC
00Z ECMWF AND THE 00Z GEM/ECMWF ENS MEANS. THUS...EXPECT THE TRACK
OF THE UPPER WAVE AND SFC LOW TO MOVE OUT OF THE CNTRL PLAINS ON SAT
AND TOWARDS SRN LOWER MI BY SUN AND SHIFTING INTO THE ERN GREAT LKS
BY SUN NIGHT. THIS SHOULD KEEP THE HEAVIEST PCPN TO THE S OF THE
AREA...BUT STILL EXPECT SOME RAIN SHOWERS TO PUSH ACROSS AT LEAST
THE SRN 2/3RDS OF THE CWA.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 137 PM EDT SUN OCT 7 2012

INTERVALS OF MID/HI CLDS THROUGH MIDDAY MONDAY BUT VFR CONDITIONS WL
PREVAIL AT ALL 3 SITES WITH W WIND ADVECTING DRY LLVL AIR INTO THE
UPR GRT LKS. PLAN ON SOME MARGINAL LLWS CONDITIONS TNGT WITH DVLPG
RADIATION INVRN/DECOUPLING SFC WIND. SOME RAIN SHOWERS ARE EXPECTED
LATER MONDAY AFTERNOON BEYOND THIS TAF PERIOD.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 410 PM EDT SUN OCT 7 2012

SOUTHERLY GALE EVENT /35-40 KTS/ LOOKING PRETTY LIKELY OVER EASTERN
SECTIONS OF LK SUPERIOR OUT AHEAD OF LOW PRESSURE MOVING INTO
NORTHERN MINNESOTA ON MONDAY. EXPECT WINDS TO DIMINISH BLO 30 KTS
TOWARD DAYBREAK ON TUESDAY.

AS THE SFC TROUGH SLIDES ACROSS LAKE SUPERIOR ON TUES
AFTN/NIGHT...SHOULD SEE THE 20-30KT SWRLY WINDS END AND SHIFT TO
THE NW AND STILL GUST INTO THAT RANGE. HIGH PRESSURE RIDGE WILL
MOVE INTO THE UPPER GREAT LAKES WED AFTN/NIGHT AND DECREASE THE
WINDS BELOW 25KS. THE LIGHTER WINDS WILL BE SHORT LIVED AS ANOTHER
LOW PRESSURE SYSTEM MOVES ESE ACROSS LAKE SUPERIOR ON THURSDAY AND
PRODUCE ANOTHER PERIOD OF WNW WINDS OF 20-30KTS. THERE COULD BE A
FEW GALE FORCE GUSTS TO 35KTS THURS AFTN/EVENING OVER ERN LK
SUPERIOR. A HIGH PRESSURE RIDGE WILL AGAIN MOVE INTO THE UPPER
GREAT LKS ON FRI.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 11 AM MONDAY TO 8 AM EDT TUESDAY FOR LSZ266-
     267.

  GALE WARNING FROM 11 AM MONDAY TO 5 AM EDT TUESDAY FOR LSZ250-
     251.

LAKE MICHIGAN...
  GALE WARNING FROM 11 AM MONDAY TO 8 AM EDT TUESDAY FOR LMZ248-
     250.

&&

SHORT TERM...JLA
LONG TERM...SRF
AVIATION...JLA
MARINE...JLA/SRF
Hazardous weather outlook, Oct 7, 4:24 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
424 PM EDT SUN OCT 7 2012

MIZ001>005-009>014-084-085-081200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
424 PM EDT SUN OCT 7 2012 /324 PM CDT SUN OCT 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ006-007-081200-
ALGER-LUCE-
424 PM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHERLY WINDS UP TO 40 MPH ARE POSSIBLE MONDAY AFTERNOON ALONG THE
LAKE SUPERIOR SHORELINE...MAINLY FROM PICTURED ROCKS EASTWARD.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-081200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
424 PM EDT SUN OCT 7 2012 /324 PM CDT SUN OCT 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS OVER NORTH CENTRAL
LAKE SUPERIOR THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTH GALES TO 35 KNOTS ARE EXPECTED OVER PORTIONS OF EASTERN LAKE
SUPERIOR MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. SEE THE LATEST
MARINE WEATHER STATEMENT OR OPEN WATER FORECAST FOR FURTHER DETAILS.

WEST TO NORTHWEST GALES TO 35 KNOTS WILL BE POSSIBLE OVER CENTRAL
AND EASTERN LAKE SUPERIOR THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-081200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
424 PM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED MONDAY AFTERNOON THROUGH
TUESDAY MORNING. SEE THE LATEST MARINE WEATHER STATEMENT OR NEARSHORE
FORECAST FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:30 AM EDTGale WatchMQT12 hr
Oct 7, 4:57 PM EDTGale WarningMQT39 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.